MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number M00561241
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: visual evaluation of the returned device revealed that the cautery pin was detached/separated and was not returned by the customer.The lack of cautery pin or conditions of the event failed to determine what could have contributed to the reported failure in order to identify the most probable cause of the event, additionally, during the manufacturing process the units are inspected in order to avoid the failures reported.However, there is no control in how devices are handled in the field.Based on the information available and the analysis performed, the most probable root cause is no problem detected.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator ii-20mm round stiff snare was used in the common bile duct during a colonoscopy with endoscopic mucosal resection (emr) procedure performed on (b)(6) 2018.According to the complainant, during the procedure, "the cautery pin would not be completely locked and secured, it kept falling out." the procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the cautery pin was detached/separated and was not returned by the customer.

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8316757
Report Number3005099803-2019-00484
Device Sequence Number19098733
Product Code FDI
UDI-Device Identifier08714729855927
UDI-Public08714729855927
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K133987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2020
Device Model NumberM00561241
Device Catalogue Number6124
Device Lot Number0020543961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2019
Initial Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1